fluttering sensation in chest..what's the cause?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hay
New Member


Date Joined Mar 2007
Total Posts : 12
   Posted 7/6/2007 10:27 PM (GMT -7)   
Hello everyone,
 
I have an ongoing problem that I am really worried about.  I have been feeling a fluttering sensation in my upper chest area that goes into my throat. This sensation comes and goes. Sometimes I won't have this sensation for months or weeks and then it comes back.  It doesn't hurt, just annoying and scarey when it happens. When it happens I put my hand on my heart to make sure it's not my heart beating irregularly.  It doesn't seem like it's coming from my heart.  I have seen my doctor about this. Had chest x-ray, holter monitor, EKGs done.  Test results came back normal.  I just had an upper GI tract test done because the doctor suspects I may have acid refulx.  If anyone has experienced this, can you please respond.  I would really like to put my mind at ease.  Thank you.
 
Hay

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1327
   Posted 7/8/2007 6:40 PM (GMT -7)   
You may just have some muscle spasms or twitches. I have them all through my body. Magnesium supplements help, as do B12 supplements. I'm also on Caltrate plus (Calcium plus a few other things), and that seems to help with my muscle spasms too.
Give these supplements a try.

Browneyes31
New Member


Date Joined Apr 2007
Total Posts : 15
   Posted 7/12/2007 5:23 PM (GMT -7)   
To Hay -
 
I am curious to know if you are female and over 40?  If male, I'm really not sure what the heart palps could be, but if a woman and over at least 40, could be related to menopause (trust me, I have them and they are harmless).

manitoba mama
New Member


Date Joined Apr 2011
Total Posts : 1
   Posted 4/28/2011 10:18 PM (GMT -7)   
I have been having many of the same things for a while now. My doctor thinks I'm crazy or just depressed. Every time I go to him about this he offers me anti-depressents. The only thing depressed about me, is that I can't get him to take me seriously.

I have been diagnosed with complicated migraines and started getting chest pains under my left ribcage about 2 years ago. Sometimes the pain is between my shoulder blades as well. Have been to emergency a couple of times. They just tell me to follow up with my family physician.

I agree with you the fluttering are nerve racking. I am recently widowed and have two young teenaged daughters. I am all they have, so I am trying to be proactive with my health. Wish the doctors would be.

There are so many things this could be ARGH it is so frustrating! Can anybody help?

opnwhl4
Forum Moderator


Date Joined Dec 2008
Total Posts : 4861
   Posted 4/29/2011 4:34 AM (GMT -7)   
Could be esophagus spasms or the vagus nerve irritated from something you ate. Alcie has some great posts about food logs to find out if there is a certain trigger food or additive that may be causing it.

take care,
Bill
opnwhl4
Moderator: GERD/Heartburn
Nissen 6/06 and 5/09

PH Fan
Regular Member


Date Joined Dec 2009
Total Posts : 88
   Posted 4/29/2011 7:40 AM (GMT -7)   
If your on ppi's these problems could be side effects,i've had what i call muscle spasms on top of my head,they come and go ,very irratating.

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 3608
   Posted 4/30/2011 9:25 PM (GMT -7)   
OK, back in town and reading that some of you may have something triggering heart. It's not unheard of for the esophagus or stomach, or even the lower gut to trigger the heart to react. As Chutz said, they're connected by the vagus nerve. If you go up to the search box you can type in food logs or trigger foods and find some of the older discussions.

My story is, briefly, I found that the cause of my tachycardia and my stomach refluxing was eating foods with ingredients to which I have sensitivity/intolerance, or as my allergist calls them, allergies. She had me keep a journal/log of everything I ate and drank, all meds, etc. with times and reactions an hour and two hours later. (People who react with a migraine have to look back as far as two days.) I had to separate the foods into ingredients and do "challenge testing," but I would NOT recommend that anyone else do this unless under the guidance of a physician!

I came up with a list of foods and drinks like wine and beer and sodas. It was pretty weird because I could eat a waffle, but not the maple syrup. I could eat a hamburger, but not the condiments. I googled my list with the words "food allergy" and "food intolerance" and came up with sulfite intolerance. When I avoided foods that are known to be high in sulfite, but not just containing it, my stomach stopped jumping around (my personal definition of refluxing) and I stopped having bouts of arrhythmia (tachycardia for me).

I have since read several medical journal articles about "linked angina," aka cardio-esophageal reflex. It can get so bad it triggers, in turn, cardiac artery vasospasm. I had that too.

It's also nice to know you may be able to stop the arrhythmia by doing "Valsalva maneuvers." Take a breath, bear down like on the john. A cough can stop it too. But if you think you have these problems I recommend seeing an allergist and also your cardiologist. I have a handy prescription for atenolol which I can chew up, and have needed, from my cardiologist.
Alcie
 
 

jnascime
New Member


Date Joined May 2011
Total Posts : 2
   Posted 5/3/2011 9:55 AM (GMT -7)   
Hi Alcie! I've seen some of your other posts and just wanted to ask you some questions if you don't mind. It seems like you have a wealth of knowledge on sulfite allergies. I have not confirmed a sulfite intolerance, however I used to be on Bactrim for about 2 years, and then all of a sudden I had a terrible hives breakout. Ever since then I have been free of hives, but have had an all over body itch for the past 7 months. Antihistamines don't help, even prednisone didn't really help. Thankfully I don't have the hives that often accompany the itch, but still, being constantly itchy is brutal. In any case, I haven't taken Bactrim since that hives breakout 7 months ago as I read that after taking sulfa based drugs for some time you can develop an allergy to it. Well now I'm considering the possibility of a sulfite sensitivity. I have had worse headaches over the past 7 months, however they aren't frequent enough for me to make any connection to the food I'm eating. I know that what I eat nothing by rice and chicken, I itch significantly less than when I eat without paying attention. I haven't eaten sulfite free long enough to know if my itch will go completely away. I was wondering if with your expertise on the subject, do you think I could have this allergy based on my symptom (mostly itching). Additionally, i know the only way to know for sure is to avoid sulfites for a while, and I want to do this, but everytime I try, i fail because I"m at a loss for what to eat.

If you could provide the names of the products you buy that you know don't have sulfites and where you got them that would be great. I'm a big sweets eater, and a big soda drinker... if there are sweets or sodas without sulfites I"d love to hear about it. Additionally, bread, and I know cheese has a lot, but if there is any cheese that you can tolerate please let me know. Thank you for your guidance, I look forward to hearing back from you! I hope i can find the cause of this relentless itch. I have tried gluten free to no avail. I have also been tested for most foods and outside allergies, and I have none. I have even attempted the candida diet, and that didn't help at all either. As a result of this itch without a cause I have had severe anxiety (which i know can be caused by a sulfite allergy too) and have since been on prozac. It doesn't cure the issue, but it certainly helps make life more livable. It seems so silly to be this down about an itch. I have no rash, or markings on my body... i just simply have an irritating, daily prickly itch that I didn't have prior to my hives breakout 7 months ago. Thanks again!

-Jennifer

philly13
New Member


Date Joined Oct 2013
Total Posts : 1
   Posted 10/30/2013 8:37 PM (GMT -7)   
Hello Hay
 
I had the same problem - I am a menopausal woman.  I was in ER once because the fluttery became really upsetting to me.  My doctor told me one of his patients had told him she was taking Vitamin E pills and they were helping. So I did.  It stopped - I hadn't even noticed till they started only to realise my Vit E had finished and I had fogotten to replenish it.  I have been without palpitations for over 2 months now.  However, this morning after a run it has started that is why I am on this page.  I will continue with Vit E and see what happens.  A cardiologist told me my fluttering was benign however I still find it upsetting.
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, November 22, 2014 9:21 PM (GMT -7)
There are a total of 2,275,675 posts in 252,943 threads.
View Active Threads


Who's Online
This forum has 158664 registered members. Please welcome our newest member, Thoronymous.
322 Guest(s), 13 Registered Member(s) are currently online.  Details
Kimstph, Jen2772, garylouisville, geop, Pirouette, msmonte72, CandyS, Scaredy Cat, ByeByeUC, livealoha2, lesweet1971, GreenBlue, bananagirl


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer